Jump to ContentJump to Main Navigation
Show Summary Details
In This Section

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

6 Issues per year


IMPACT FACTOR 2016: 0.783
5-year IMPACT FACTOR: 0.792

CiteScore 2016: 0.80

SCImago Journal Rank (SJR) 2015: 0.583
Source Normalized Impact per Paper (SNIP) 2015: 1.106

Mathematical Citation Quotient (MCQ) 2015: 0.43

Online
ISSN
1569-3945
See all formats and pricing
In This Section
Volume 17, Issue 6 (Jan 2009)

Issues

A variational approach to the Cauchy problem for nonlinear elliptic differential equations

I. Ly
  • Institut für Mathematik, Universität Potsdam, Am Neuen Palais 10, 14469 Potsdam, Germany. Email:
/ N. Tarkhanov
Published Online: 2009-08-19 | DOI: https://doi.org/10.1515/JIIP.2009.037

Abstract

We discuss the relaxation of a class of nonlinear elliptic Cauchy problems with data on a piece S of the boundary surface by means of a variational approach known in the optimal control literature as “equation error method”. By the Cauchy problem is meant any boundary value problem for an unknown function y in a domain χ with the property that the data on S, if combined with the differential equations in χ, allow one to determine all derivatives of y on S by means of functional equations. In the case of real analytic data of the Cauchy problem, the existence of a local solution near S is guaranteed by the Cauchy–Kovalevskaya theorem. We also admit overdetermined elliptic systems, in which case the set of those Cauchy data on S for which the Cauchy problem is solvable is very “thin”. For this reason we discuss a variational setting of the Cauchy problem which always possesses a generalised solution.

Key words.: Nonlinear PDE; Cauchy problem; Euler's equations; inverse problem

About the article

Received: 2009-01-27

Published Online: 2009-08-19

Published in Print: 2009-08-01



Citation Information: Journal of Inverse and Ill-posed Problems, ISSN (Online) 1569-3945, ISSN (Print) 0928-0219, DOI: https://doi.org/10.1515/JIIP.2009.037. Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Anis Theljani, Maher Moakher, and Moez Kallel
Inverse Problems and Imaging, 2015, Volume 9, Number 3, Page 853
[2]
Ammar Alsaedy and Nikolai Tarkhanov
Nonlinear Analysis: Theory, Methods & Applications, 2014, Volume 95, Page 468
[3]
K.O. Makhmudov, O.I. Makhmudov, and N. Tarkhanov
Journal of Mathematical Analysis and Applications, 2011, Volume 378, Number 1, Page 64
[4]
V. Stepanenko and N. Tarkhanov
Complex Variables and Elliptic Equations, 2010, Volume 55, Number 7, Page 647

Comments (0)

Please log in or register to comment.
Log in